Alert archive / California / High Surf Advisories in 2012

High Surf Advisory 8, NWS San Diego, CA

February 14, 2012San Diego County, California

NWS San Diego, CA issued this high surf advisory at Feb 14, 2012, 1:39 PM PST for San Diego County, California. It took effect at Feb 15, 2012, 10:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2012, 1:39 PM PST (21:39 UTC)
In effect from
Feb 15, 2012, 10:00 AM PST
Expired
Feb 16, 2012, 1:56 AM PST
In force
16 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WHUS46 KSGX 142139
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
139 PM PST TUE FEB 14 2012

...HIGH SURF ADVISORY WEDNESDAY AND WEDNESDAY NIGHT FOR SAN DIEGO COUNTY...

.AN INCREASE IN THE SURF HEIGHTS IS LIKELY WEDNESDAY AND WEDNESDAY
NIGHT...ESPECIALLY ALONG SOUTHERN SAN DIEGO COUNTY...DUE TO A NEW
NORTHWEST SWELL COMBINED WITH A LOCALLY GENERATED WEST SWELL. 

CAZ043-150545-
/O.NEW.KSGX.SU.Y.0008.120215T1800Z-120216T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
139 PM PST TUE FEB 14 2012

...HIGH SURF ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 2 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 2 AM PST
THURSDAY. 

* WAVES AND SURF: 6 TO 10 FEET ALONG EXPOSED WEST FACING BEACHES
  FROM CARDIFF SOUTH TO THE TIJUANA RIVER MOUTH. 

* TIDES: LOW TIDE WEDNESDAY MORNING 0.2 FEET OCCURRING AT 1050 AM.
  HIGH TIDE WEDNESDAY AFTERNOON 3.1 FEET OCCURRING AROUND 540 PM. A
  MINOR LOW TIDE WEDNESDAY EVENING 2.4 FEET OCCURRING NEAR 1115 PM.
  THE HIGH TIDE THURSDAY MORNING 5.5 FEET OCCURRING NEAR 420 AM. 

* TIMING: 10 AM WEDNESDAY THROUGH 2 AM THURSDAY.

* IMPACTS: STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS.
  INEXPERIENCED SWIMMERS AND SURFERS SHOULD STAY OUT OF THE WATER.
  LARGER WAVES MAY BE WASHING OVER JETTIES AND AGAINST THE BOTTOM
  OF OCEAN BEACH PIER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
5 follow-up statements
192 
WHUS46 KSGX 150546
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
946 PM PST TUE FEB 14 2012

...HIGH SURF ADVISORY WEDNESDAY AND WEDNESDAY NIGHT FOR SAN DIEGO
COUNTY...

.AN INCREASE IN THE SURF HEIGHTS IS LIKELY WEDNESDAY AND
WEDNESDAY NIGHT...ESPECIALLY ALONG SOUTHERN SAN DIEGO COUNTY...
DUE TO A NEW NORTHWEST SWELL COMBINED WITH A LOCALLY GENERATED
WEST SWELL.

CAZ043-151415-
/O.CON.KSGX.SU.Y.0008.120215T1800Z-120216T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
946 PM PST TUE FEB 14 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
2 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM WEDNESDAY TO
2 AM PST THURSDAY. 

* WAVES AND SURF: 6 TO 10 FEET ALONG EXPOSED WEST FACING BEACHES
  FROM CARDIFF SOUTH TO THE MEXICAN BORDER.

* TIDES: LOW TIDE WEDNESDAY MORNING 0.2 FEET AT 1050 AM. 
  HIGH TIDE WEDNESDAY AFTERNOON 3.1 FEET AT 540 PM. 
  A MINOR LOW TIDE WEDNESDAY EVENING 2.4 FEET AT 1115 PM. 
  HIGH TIDE THURSDAY MORNING 5.5 FEET AT 420 AM.

* TIMING: 10 AM WEDNESDAY THROUGH 2 AM THURSDAY.

* IMPACTS: STRONG RIP CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS. INEXPERIENCED SWIMMERS AND SURFERS SHOULD STAY OUT 
  OF THE WATER. LARGER WAVES MAY WASH OVER JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE
971 
WHUS46 KSGX 151341
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
541 AM PST WED FEB 15 2012

...HIGH SURF ADVISORY WEDNESDAY AND WEDNESDAY NIGHT FOR SAN DIEGO
COUNTY...

.AN INCREASE IN THE SURF HEIGHTS IS LIKELY TODAY AND TONIGHT...
ESPECIALLY ALONG SOUTHERN SAN DIEGO COUNTY BEACHES... DUE TO A NEW
NORTHWEST SWELL COMBINED WITH A LOCALLY GENERATED WEST SWELL.

CAZ043-152145-
/O.CON.KSGX.SU.Y.0008.120215T1800Z-120216T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
541 AM PST WED FEB 15 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 2 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
2 AM PST THURSDAY. 

* WAVES AND SURF: 6 TO 9 FEET ALONG EXPOSED WEST FACING BEACHES 
  FROM CARDIFF SOUTH TO THE MEXICAN BORDER. 

* TIDES: LOW TIDE THIS MORNING 0.2 FEET AT 1050 AM. HIGH 
  TIDE THIS AFTERNOON 3.1 FEET AT 540 PM. A MINOR LOW TIDE 
  THIS EVENING 2.4 FEET AT 1115 PM. HIGH TIDE THURSDAY 
  MORNING 5.5 FEET AT 420 AM. 

* TIMING: 10 AM TODAY THROUGH 2 AM THURSDAY.

* IMPACTS: STRONG RIP CURRENTS AND DANGEROUS SWIMMING CONDITIONS.
  INEXPERIENCED SWIMMERS AND SURFERS SHOULD STAY OUT OF THE
  WATER. LARGER WAVES MAY WASH OVER JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO
265 
WHUS46 KSGX 152141
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PST WED FEB 15 2012

...HIGH SURF ADVISORY THROUGH 2 AM THURSDAY FOR SAN DIEGO
COUNTY...

.A LONG PERIOD WEST-NORTHWEST SWELL WILL BRING LOCALLY HIGH SURF
TO MAINLY SOUTHERN SAN DIEGO COUNTY. SURF WILL REACH 5 TO 9 FEET
MAINLY SOUTH OF LA JOLLA. THE SURF WILL GRADUALLY DIMINISH
OVERNIGHT.

CAZ043-160545-
/O.CON.KSGX.SU.Y.0008.000000T0000Z-120216T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
141 PM PST WED FEB 15 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY. 

* WAVES AND SURF: 5 TO 9 FEET ALONG EXPOSED WEST FACING BEACHES
  FROM LA JOLLA SOUTH TO THE MEXICAN BORDER.

* TIDES: HIGH TIDE THIS AFTERNOON 3.1 FEET AT 540 PM. MINOR LOW
  TIDE THIS EVENING 2.4 FEET AT 1115 PM. HIGH TIDE THURSDAY
  MORNING 5.5 FEET AT 420 AM.

* TIMING: THROUGH 2 AM THURSDAY.

* IMPACTS: STRONG RIP CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS. INEXPERIENCED SWIMMERS AND SURFERS SHOULD STAY OUT 
  OF THE WATER. LARGER WAVES MAY WASH OVER JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAXWELL
880 
WHUS46 KSGX 160536
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
936 PM PST WED FEB 15 2012

...HIGH SURF ADVISORY THROUGH 2 AM THURSDAY FOR SAN DIEGO
COUNTY...

.A LONG PERIOD WEST-NORTHWEST SWELL WILL BRING LOCALLY HIGH SURF
TO SOUTHERN SAN DIEGO COUNTY. SURF WILL REACH 5 TO 8 FEET MAINLY
SOUTH OF LA JOLLA. THE SURF WILL GRADUALLY DIMINISH OVERNIGHT.

CAZ043-161000-
/O.CON.KSGX.SU.Y.0008.000000T0000Z-120216T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
936 PM PST WED FEB 15 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY. 

* WAVES AND SURF: 5 TO 8 FEET ALONG EXPOSED WEST FACING BEACHES
  FROM LA JOLLA SOUTH TO THE MEXICAN BORDER.

* TIDES: MINOR LOW TIDE THIS EVENING 2.4 FEET AT 1115 PM. HIGH
  TIDE THURSDAY MORNING 5.5 FEET AT 420 AM.

* TIMING: THROUGH 2 AM THURSDAY.

* IMPACTS: STRONG RIP CURRENTS AND DANGEROUS SWIMMING 
  CONDITIONS. INEXPERIENCED SWIMMERS AND SURFERS SHOULD STAY OUT 
  OF THE WATER. LARGER WAVES MAY WASH OVER JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

JT

HTTP://WWW.WEATHER.GOV/SANDIEGO
976 
WHUS46 KSGX 160956
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
156 AM PST THU FEB 16 2012

CAZ043-161100-
/O.CAN.KSGX.SU.Y.0008.000000T0000Z-120216T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
156 AM PST THU FEB 16 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE WEST NORTHWEST SWELL HAS SUBSIDED...ALONG WITH THE STRONG
WINDS OVER THE COASTAL WATERS. THE SURF HEIGHTS HAVE ALSO DROPPED
SO THE HIGH SURF ADVISORY WILL BE CANCELLED. 

$$

TS

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Feb 14, 9:25 AM PST, 4 hours 14 minutes earlier.

Area forecast discussion, Feb 14, 9:25 AM PST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 AM PST TUE FEB 14 2012

.SYNOPSIS...
SHOWERS OVER SAN DIEGO COUNTY WILL CONTINUE TO DISSIPATE OVER
SOUTHERN SAN DIEGO COUNTY TODAY. LINGERING CLOUDS AND COLD AIR WILL
RESULT IN BELOW NORMAL TEMPERATURES CONTINUING. A SECOND COLD STORM
FROM THE NORTH IS EXPECTED FOR WEDNESDAY AND WEDNESDAY NIGHT. IT IS
EXPECTED TO BRING NUMEROUS SHOWERS WEDNESDAY AFTERNOON AND
EVENING...A SLIGHT CHANCE OF THUNDERSTORMS...AND GUSTY WEST WINDS IN
THE MOUNTAINS AND DESERTS. OFFSHORE FLOW WILL FOLLOW FOR LATE
WEDNESDAY NIGHT AND THURSDAY WITH STRONG NORTHEAST WINDS THROUGH AND
BELOW PASSES AND CANYONS. WEAKER NORTHEAST WINDS WILL LINGER INTO
FRIDAY WITH HIGHER TEMPERATURES. GRADUALLY COOLER FOR SATURDAY
THROUGH MONDAY WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS AT
TIMES.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

RADAR IMAGERY THIS MORNING INDICATES SCATTERED TO ISOLATED LIGHT
SHOWERS CONTINUING OVER SOUTHERN SAN DIEGO COUNTY...EXCLUDING THE
DESERTS. THE UPPER TROUGH...WHICH HAS BEEN BRINGING THE
PRECIPITATION SINCE YESTERDAY...IS CURRENTLY OVER NORTHWEST ARIZONA
ACCORDING TO WATER VAPOR SATELLITE IMAGERY. AS THE UPPER TROUGH
CONTINUES TO MOVE OFF TO THE EAST...SHOWERS IN SAN DIEGO COUNTY WILL
DECREASE IN COVERAGE AND LIKELY DISSIPATE COMPLETELY BY LATE THIS
AFTERNOON. LINGERING COLD AIR AND CLOUDS HANG AROUND TODAY AS A WEAK
TRANSITORY RIDGE MOVES IN.

ON WEDNESDAY...ANOTHER COLD UPPER TROUGH WILL MOVE DOWN FROM THE
NORTH. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THIS SYSTEM MOVING
OVER SOUTHERN CALIFORNIA DURING THE DAY WEDNESDAY AND CONTINUING TO
MOVE SOUTH OVER BAJA THROUGH EARLY THURSDAY MORNING. MOISTURE WITH
THIS TROUGH LOOKS A BIT DEEPER THAN THE ONE THAT CAME THROUGH LAST
NIGHT...AND 500MB TEMPERATURES WITH THIS SYSTEM GET AS COLD AS -29
DEG C. THUS...LOOKS LIKE NUMEROUS RAIN SHOWERS AND SOME
THUNDERSTORMS PRODUCING SMALL HAIL/GRAUPEL WILL BE POSSIBLE
WEDNESDAY. THE MAJORITY OF THE RAINFALL IS EXPECTED  WEDNESDAY
AFTERNOON AND EVENING WITH AMOUNTS RANGING FROM ONE TENTH TO ONE
QUARTER OF AN INCH NEAR THE COAST...TO ONE HALF TO THREE QUARTERS OF
AN INCH IN THE MOUNTAINS. RAINFALL AMOUNTS IN THE DESERTS ARE
EXPECTED TO BE ONE TENTH OF AN INCH OR LESS. SNOW LEVELS LOOK TO
FALL DOWN TO AS LOW AS 3500 FEET OR SO BY WEDNESDAY NIGHT...WITH 3
TO 6 INCHES...AND LOCALLY HIGHER AMOUNTS...OF STORM TOTAL SNOW
POSSIBLE MAINLY ABOVE 4000 FEET. A WINTER STORM WATCH MAY NEED TO BE
ISSUED LATER TODAY FOR THE HIGHER ELEVATIONS. WESTERLY WINDS WITH
THIS TROUGH DO NOT APPEAR TO BE AS STRONG...WITH SOME GUSTS TO 45-50
MPH OVER THE MOUNTAINS AND DESERTS LIKELY.

AS THE TROUGH MOVES OUT OF SOUTHERN CALIFORNIA...HIGH PRESSURE AT
THE SURFACE STARTS TO BUILD OVER THE GREAT BASIN. IN
ADDITION...THERE WILL BE SOME DECENT NORTH TO NORTHEAST WINDS IN THE
UPPER LEVELS. THIS WILL LEAD TO THE POTENTIAL FOR STRONG AND GUSTY
OFFSHORE WINDS THROUGH MOUNTAIN PASSES AND CANYONS LATE WEDNESDAY
NIGHT THROUGH THURSDAY. A HIGH WIND WATCH IS IN EFFECT FOR THAT TIME
PERIOD. AS IS TYPICAL DURING OFFSHORE WINDS...WEATHER WILL BE DRY
AND WARMER THURSDAY INTO FRIDAY.

WINDS WILL TRANSITION BACK TO THE ONSHORE DIRECTION...BRINGING IN A
SLIGHT DECREASE IN TEMPERATURES SATURDAY. TEMPERATURES WILL CONTINUE
TO LOWER ON SUNDAY AS ANOTHER UPPER TROUGH DROPS DOWN FROM THE
NORTH. AT THIS TIME...MODELS INDICATE THAT THE FEATURE WILL STAY
JUST TO THE NORTH AND EAST OF SOUTHERN CALIFORNIA...RESULTING IN A
LOW CHANCE FOR PRECIP. HOWEVER...THIS COULD CHANGE IF FUTURE MODEL
RUNS SHOW THE TROUGH DROPPING DOWN A LITTLE FURTHER SOUTH THAN
CURRENTLY PREDICTED. NEVERTHELESS...ONSHORE FLOW WILL
STRENGTHEN...BRINGING GUSTY WESTERLY WINDS TO THE MOUNTAINS AND
DESERTS AT TIMES THROUGH MONDAY...ALONG WITH CONTINUED BELOW NORMAL
TEMPERATURES.

&&

.AVIATION...
141555Z...COASTS/VALLEYS/MTNS THROUGH 2000 UTC...MULTIPLE BKN CLDS
BTWN 2000-10000 FT MSL WITH MTNS OBSCD IN CLDS/PCPN. FROM 2000 UTC
TO 15/0200 UTC...SCT-FEW CLDS BTWN 2500-8000 FT MSL WITH HIER MTNS
OBSCD...AFTER 0200 UTC MOSTLY SKC.

DESERTS...SCT-FEW CLDS BTWN 8000-10000 FT MSL AND VSBY P6SM.

&&

.MARINE...
COMBINED SEAS STILL RUNNING SEVERAL FEET ABOVE GUIDANCE...BUT TREND
SINCE 0600 PST HAS BEEN SHARP DOWNWARD TREND...LIKEWISE WINDS
DROPPING OFF QUICKLY. WILL STAY WITH DROPPING SMALL CRAFT ADVISORIES
AND HIGH SURF ADVISORIES AT 1000 PST. MAY NEED A NEW HIGH SURF
ADVISORY FOR TONIGHT THROUGH THURSDAY MORNING DUE TO THE NEW WNW
SWELL AT 14 SECONDS FORECAST TO BUILD TO 8 FT. MAIN IMPACTS WOULD BE
EXPOSED WEST FACING BEACHES OF SOUTH SAN DIEGO COUNTY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...SAN
     BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

PZ...NONE.

&&

PUBLIC...HARRISON/PG
AVIATION/MARINE...BALFOUR
Hazardous weather outlook, Feb 14, 9:57 AM PST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 AM PST TUE FEB 14 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-151400-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
957 AM PST TUE FEB 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW SHOWERS WILL DISSIPATE THIS MORNING OVER THE SAN DIEGO
COUNTY MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY AFTERNOON AND EVENING...A COLD WINTER STORM FROM THE
NORTH IS EXPECTED TO BRING NUMEROUS SHOWERS...A SLIGHT CHANCE OF
THUNDERSTORMS WITH SMALL HAIL...AND GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS WITH STRONGEST GUSTS TO 45 TO 50 MPH. AT THE
LOWER ELEVATIONS...BRIEF HEAVY SHOWERS COULD PRODUCE LOCAL PONDING
IN LOW LYING AREAS. SNOW LEVELS WILL FALL TO 3000 TO 3500 FEET WITH
3 TO 6 INCHES OF SNOWFALL POSSIBLE IN THE MOUNTAINS ABOVE 4000 FEET.

FOR LATE WEDNESDAY NIGHT AND THURSDAY...STRONG AND GUSTY NORTHEAST
WINDS ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS AND NEAR
COASTAL FOOTHILLS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

HARRISON/PG

In the hours before

Local storm report, Feb 14, 9:51 AM PST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
951 AM PST TUE FEB 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 AM     SNOW             4 E CRESTLINE           34.25N 117.23W
02/14/2012  M6.0 INCH        SAN BERNARDINO     CA   DEPT OF HIGHWAYS

            UP TO 6 INCHES ON ROUTE 18 NEAR 7000 FEET

0832 AM     SNOW             2 SSW MOUNT LAGUNA      32.84N 116.43W
02/14/2012  M4.0 INCH        SAN DIEGO          CA   TRAINED SPOTTER

            SNOW FALL SO FAR IN PINE VALLEY IS 2.5 INCHES. LIGHT SNOW
            CONTINUES TO FALL.

0911 AM     SNOW             MOUNT LAGUNA            32.87N 116.42W
02/14/2012  M4.0 INCH        SAN DIEGO          CA   CO-OP OBSERVER

0911 AM     SNOW             6 NE VALLEY CENTER      33.28N 116.94W
02/14/2012  M3.0 INCH        SAN DIEGO          CA   DEPT OF HIGHWAYS

            UP TO 3 INCHES REPORT. THE SNOW LEVEL REPORTED AT 3000
            FEET OUTSIDE OF RINCON

0911 AM     SNOW             RANCHITA                33.21N 116.52W
02/14/2012  M2.0 INCH        SAN DIEGO          CA   DEPT OF HIGHWAYS

0911 AM     SNOW             1 SE CAMPO              32.60N 116.46W
02/14/2012  M4.0 INCH        SAN DIEGO          CA   FIRE DEPT/RESCUE

            GUATAY REPORT AT 4000 FEET

0911 AM     SNOW             IDYLLWILD-PINE COVE     33.75N 116.72W
02/14/2012  M2.0 INCH        RIVERSIDE          CA   TRAINED SPOTTER

            5228 FEET

&&

ATARDY

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:11 AM PSTSmall Craft AdvisorySGX8 hr
Feb 14, 3:36 AM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego33 hr
Feb 14, 1:32 PM PSTWind AdvisorySGXRiverside, San Bernardino, San Diego32 hr
Feb 14, 1:32 PM PSTWinter Storm WatchSGXRiverside, San Bernardino, San Diego13 hr
Feb 14, 1:39 PM PSTSmall Craft Advisory for WindsSGX32 hr

Nearby

High Surf Advisories in California, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.